From Bogota, Colombia:
Ten years ago, my doctor and I established a ratio in order to control high blood sugar levels: for each 20 mg/dl [1.1 mmol/L] above a maximum level of blood sugar, I have to inject one unit of lispro insulin (Humalog) The maximum level of blood sugar is different if I test my sugar level before or after a meal. However, lately, when I am using this ratio, I am experiencing hypoglycemia and I am afraid to use this scheme due to my hypoglycemia unawareness. Does this mean I have an issue with insulin acceptance?
No. I believe this indicates you may not need as much insulin as you once did. This could be because you have lost weight, eat better, or your sugars have been under good control for a while. The fact that you get low after what was once the usual amount of insulin is not a bad sign at all. However, you need to connect with your physician to review your dose. Most likely you will need less rapid-acting insulin with your meals.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:20
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.